MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 28/51; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 28/51; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 75018957
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 12/08/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the head of the prothesis came out of the polyethylene and led to a dislocation of the prothesis.A revision surgery had to be performed with a new head and insert being fitted.
 
Additional Manufacturer Narrative
Results of investigation: a dislocation of the ball head from a polarcup xlpe insert.A revision surgery had to be performed with a new head and insert being fitted.The insert and the ball head were returned.No signs of excessive wear were observed on any of the components.A review of the production documentation did not detect any deviation from the standard manufacturing processes.No indications of dimensional deviation at the time of manufacturing were detected on the devices.No medical records have been provided for review.The length of time the implant was in situ prior to the dislocation is unknown.However several x-ray images have been provided and reviewed, an image confirming the dislocation is dated two weeks later than the post-implantation image.It has been further communicated that patient is a chronic alcoholic, and the influence of alcohol on the patient has caused several falls which ultimately resulted in the dislocation of the prosthesis in the surgeon's opinion.Based on the performed investigation the root cause of the reported issue is considered to be unrelated to the product.No further investigation have been initiated.

Brand Name
POLARCUP XLPE INSERT 28/51
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
oberneuhofstrasse 10d
baar, TN 06340
SZ  06340
MDR Report Key7166325
Report Number1020279-2018-00026
Device Sequence Number11250655
Product Code LPH
UDI-Device Identifier07611996111477
UDI-Public07611996111477
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/15/2024
Device Catalogue Number75018957
Device Lot NumberB1712058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2018
Initial Date Received by Manufacturer 12/19/2017
Supplement Date Received by Manufacturer12/19/2017
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;